Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 1, 2022, 9:36 PM EDT for Bennington County, Vermont; Saratoga County, Warren County, Washington County, New York. It was in force for 37 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2022, 9:36 PM EDT (01:36 UTC)
- Expired
- Jul 1, 2022, 10:13 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Saratoga County, NY, Warren County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 66 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:39 PM EDT | TSTM WND DMG | 1 Nnw Saratoga Springs, NY | TREE DOWNED ON A HOUSE ON LAWRENCE STREET |
| Jul 1, 9:42 PM EDT | TSTM WND DMG | 1 S Greenfield Center, NY | TREE DOWNED ON A TRAILER AT BROOKVIEW MOBILE HOME PARK |
| Jul 1, 9:45 PM EDT | TSTM WND DMG | 4 Nne Saratoga Springs, NY | TREE DOWNED ACROSS SMITH BRIDGE ROAD |
| Jul 1, 9:49 PM EDT | TSTM WND DMG | 4 Ne Saratoga Springs, NY | TREE AMD POWER LINES DOWNED ON LOUDEN ROAD BETWEEN MORRIS ROAD AND INGERSOLL ROAD |
| Jul 1, 9:49 PM EDT | TSTM WND DMG | 4 Ne Saratoga Springs, NY | TREE AND POWER LINES DOWNED AT 314 LOUDEN ROAD |
| Jul 1, 9:50 PM EDT | TSTM WND DMG | 3 Ne Eddy Corners, NY | TREE AND POWER LINES DOWNED ACROSS INGERSOLL ROAD AT LILAC LANE |
| Jul 1, 9:50 PM EDT | TSTM WND DMG | 4 Ne Saratoga Springs, NY | TREE DOWNED ACROSS THE ROADWAY AT THE INTERSECTION OF ROSE TERRACE AND LOUDEN ROAD |
| Jul 1, 9:51 PM EDT | TSTM WND DMG | 4 Ne Eddy Corners, NY | TREE DOWNED AT THE CORNER OF MAGNOLIA DRIVE AND AZALEA DRIVE |
| Jul 1, 9:51 PM EDT | TSTM WND DMG | 5 Sse Wilton, NY | TREE AND POWER LINES DOWNED ON LOUDEN ROAD AT EDIE ROAD |
| Jul 1, 9:52 PM EDT | TSTM WND DMG | 3 Nw Quaker Springs, NY | TREE DOWNED ACROSS COUNTY ROAD 68 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
724 WUUS51 KALY 020136 SVRALY NYC091-113-115-VTC003-020230- /O.NEW.KALY.SV.W.0039.220702T0136Z-220702T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Albany NY 936 PM EDT Fri Jul 1 2022 The National Weather Service in Albany has issued a * Severe Thunderstorm Warning for... Southeastern Warren County in east central New York... Central Saratoga County in east central New York... Southern Washington County in east central New York... West central Bennington County in southern Vermont... * Until 1030 PM EDT. * At 935 PM EDT, a severe thunderstorm was located over Rock City Falls, or near Saratoga Springs, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Saratoga Springs, Glens Falls, Hudson Falls, Arlington, Salem, Ballston Spa, Fort Edward, Corinth, Hartford, Cambridge, Greenwich, Rock City Falls, Glens Falls North, North Ballston Spa, West Glens Falls, Kings, Mount Pleasant, Gates, Wilton and Malta. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && Please report hail size...damaging winds and reports of trees down to the National Weather Service by email at Alb.Stormreport@noaa.gov... On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany LAT...LON 4293 7392 4320 7406 4345 7338 4307 7315 TIME...MOT...LOC 0135Z 251DEG 35KT 4309 7390 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MSE
1 follow-up statement
586
WWUS51 KALY 020213
SVSALY
Severe Weather Statement
National Weather Service Albany NY
1013 PM EDT Fri Jul 1 2022
NYC091-113-115-VTC003-020223-
/O.CAN.KALY.SV.W.0039.000000T0000Z-220702T0230Z/
Warren NY-Saratoga NY-Washington NY-Bennington VT-
1013 PM EDT Fri Jul 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN...CENTRAL
SARATOGA...SOUTHERN WASHINGTON AND WEST CENTRAL BENNINGTON COUNTIES
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4293 7392 4320 7406 4345 7338 4307 7315
TIME...MOT...LOC 0208Z 251DEG 35KT 4321 7342
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:12 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 1, 8:12 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 812 PM EDT Fri Jul 1 2022 .SYNOPSIS... With warm temperatures in place, there could be a few spotty showers or thunderstorms around this evening. Showers and thunderstorms will become numerous for the late night hour tonight and into Saturday ahead of a cold front. Some thunderstorms on Saturday afternoon could be strong for southern parts of the area, with gusty winds being the main threat. Dry weather, with seasonable temperatures and fairly comfortable levels of humidity is expected for Sunday into Monday before the threat of showers and thunderstorms returns for Tuesday. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Update 810 PM EDT... Batches of convection will be moving east across the forecast area through the next several hours as an increasingly moist airmass is transported east from central NY in west-southwest flow ahead of an approaching cold front. The first batch has been strengthening a bit over the past couple of hours as it tracks east from central NY, and this will likely result in some showers with isolated thunder over our central counties from Saratoga south through the the Capital District through late this evening. Another round of showers with perhaps some isolated thunder will be moving east across the area after midnight. Small hail and localized heavy downpours may accompany the strongest of these storms, especially this evening before our instability decreases with the loss of heating overnight. As of 336 PM EDT...A large closed off upper level low is located over Hudson Bay Canada and is mostly spinning in place. Subtle upper level trough axis is now located over the Upper Great Lakes and this is slowly shifting eastward. Our region continues to be located within a warm sector on an approaching frontal system. Surface warm front is located over Quebec and New Brunswick Canada, while the slow moving surface cold front is upstream of the area over the eastern Great Lakes. This cold front has been slowing down its eastern progress today and will only be slowly heading into western New York for tonight. Meanwhile, a large high pressure area is located over the western Atlantic Ocean. The south to southwest flow has been downsloping over the high terrain, which has resulted in both boosted high temps and also locally lowered dewpoints thanks to the deep mixing. Visible satellite imagery continues to show some narrow bands of high cirrus clouds moving west to east across the area. Some scattered diurnally-forced cumulus is also around, mainly for the higher terrain. A more concentrated band of clouds associated with a pre-frontal trough is located over western and central New York and these will be spreading into western areas over the next few hours. With the approaching upper level trough and surface cold front, SPC Mesoanalysis is showing 0-6 km bulk shear of 30 to 40 kts across the area. SBCAPE values have increased to 500 to 1000 J/kg over much of the area, with some localized higher amounts. MLCAPE values remain fairly low, with the best MLCAPE located south over the mid Atlantic states stretching into the mid Hudson Valley and NW CT. Low-level lapse rates are fairly steep due to the strong heating today, with mid level lapse rates remain poor (around or under 6 deg C/km). The best large-scale forcing is still well off to the west over the Great Lakes. Over the next few hours, the pre-frontal trough could allow for a few isolated showers or thunderstorms to develop over central New York and these could spread eastward into our area after 6pm or so. Based on the latest CAMs, from about 6 pm through midnight, some isolated showers or t-storms can't be ruled out. Coverage looks fairly spotty and storms won't last long, as the limited forcing, lack of moisture, weak instability and poor mid level lapse rates won't allow for storms to grow too tall or last very long. However, strong low-level lapse rates and high DCAPE is in place, so can't totally rule out a locally strong wind gust with a collapsing cell, but this would be highly localized. SPC has removed the marginal risk from our area and this makes sense considering the limiting factors in place. Any of the storms would be spreading from the west, as the activity over PA/MD will be dissipating as it heads east-northeast towards NJ. Behind this initial activity, a more widespread area of showers and embedded thunderstorms is expected for the overnight hours, from about midnight through daybreak. Nocturnal effects should allow for limited instability and a low-level inversion to form, so there's no threat for any strong wind gusts overnight. Some locally heavy downpours can't be ruled out with PWAT values rising above 1.50 inches, but strong mid-level flow should keep heavier rainfall moving along fairly quickly. Based on guidance, highest POPs/QPF looks to be across the northern half of the area, as the surface cold front continues to get closer to the region from the northwest. Overnight lows will only fall into the mid to upper 60s for most locations. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... On Saturday, the cold front will be crossing from northwest to southeast through the area. The initial activity from the overnight hours will be departing after daybreak and most of the morning should be fairly quiet as the front slowly shifts southward across northern parts of the area. As instability builds south of the front, some renewed showers and thunderstorms look to occur for the southern half of the area (Capital Region on southward) for the afternoon through early evening hours. 12z SPC HREF shows SBCAPE values around 1000 J/kg for southern areas, along with strong mid-level flow around 40 kts or so. This could result in a few strong to severe storms, with damaging winds being the main threat. SPC continues the slight risk for far southern areas for tomorrow. The threat should be over by about 5 to 7 PM, as the front moving southward across the area ends the threat for storms as it moves through. Temps will vary on Saturday. While northern and high terrain areas will stay in the 70s, southern and valley areas will be in the low to mid 80s. Dewpoints will be well into the 60s ahead of the front, but will fall into the 50s with the passage of the front and wind switching around to the west. Behind the front, cooler, drier and less humid air is expected through the rest of the Holiday Weekend with lower heights, surface high pressure and cooler temps aloft moving in. Lows will fall into the mid 50s to mid 60s for Saturday night. On Sunday, high pressure will allow for plenty of sun, although dewpoints will be comfortable in the 50s (some 40s across the high terrain). Temps will reach the mid 70s to mid 80s across the area with lows falling into upper 40s to mid 50s for Sunday night with a mostly clear sky. && .LONG TERM /MONDAY THROUGH FRIDAY/... The long term period will favor west to northwesterly upper-level flow with occasional shortwave troughs passing through the flow. This, overall, will prevent any high heat or humidity from returning and overall seasonable weather conditions for early July. We will be located on the western half of a surface high pressure system for the Fourth of July which will support another dry day. Our next chance of rain will not arrive until later Monday night through Tuesday as a low pressure system passes across the region from the west. A warm front looks to be positioned along or just north of I-90 Monday night where there is better model agreement for an overnight MCS to track along that front toward our region. There is still some uncertainty with the actual track of this feature, but will place the higher pops along and north of I-90 for Monday night at this time. By Tuesday afternoon and evening, a cold front will begin to push southward where enough forcing and instability could result in showers and thunderstorms, mainly favoring areas ahead of the front. Models are trending toward a drier Wednesday as the cold front pushes southward into the mid-Atlantic and surface high pressure nudges southward from Canada. Therefore, we reduced NBM pops to signal that most of the area will escape with a dry day. The later part of the week will result in high pressure departing to the east as southerly low-level flow resumes with chances for at least isolated to scattered showers and thunderstorms returning, mainly during the afternoon and evening hours. Temperatures will run near seasonable levels throughout the week with highs ranging from the upper 60s to mid-70s across the higher elevations to the upper 70s to mid-80s in the valleys each day. Lows each night will dip into the 50s and 60s, though a few locations in the higher elevations could fall into the 40s on some nights. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... Through 18z Sat...diurnal cumulus are building early this afternoon, but with drier air mixing in from above, instability is limited. As a result, we do not expect much if any shower/storm activity during the daylight hours. VFR conditions should prevail. There is a slight chance that an isolated shower or storm could develop around 00-03Z, but chances are too low to include in the TAFs at this time. An area of showers and embedded thunderstorms is expected to approach ahead of a cold front, with rainfall mainly within the 06-12Z window. The PROB30 window was pushed back in time to encompass this time frame with the 18Z TAF package. VFR conditions are still expected to prevail, but MVFR cigs/vsbys will be possible in and after any heavier downpour or thunderstorm, with brief IFR vsbys not ruled out. Most of the rain should be done by 12-13Z, but a few showers could linger. Brief MVFR cigs may linger for an hour or two after 12Z, but VFR is expected to prevail for the most part. Additional redevelopment of showers and thunderstorms is possible toward the end of the TAF period along the cold front at KPSF/KPOU, but uncertainty on timing and coverage precludes a mention in the TAFs at this time. Winds will be from the south to southwest gusting to around 20 kt for the remainder of the afternoon. The winds will become southerly at around 5 kt overnight before becoming 5-10 kt from the west to southwest after 12Z Sat. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: No Operational Impact. NO SIG WX. Independence Day: No Operational Impact. NO SIG WX. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Scattered SHRA. Wednesday: Low Operational Impact. Isolated SHRA. && .FIRE WEATHER... Lines of showers and thunderstorms will pass over the region for tonight into Saturday. While some areas will see a wetting rainfall, it is not guaranteed that everywhere will see it. Behind this frontal boundary, dry weather will return for Sunday into Monday. The next chance for showers and thunderstorms will be during the day on Tuesday. RH values will be near 100 percent within showers and thunderstorms for tonight into Saturday morning. Behind the departing front, RH values will drop as low as 35 to 60 percent from north to south on Saturday afternoon. Southerly winds around 5 to 10 mph tonight will become westerly around 10 mph by late in the day on Saturday. RH values will be as low as 35 to 45 percent on both Sunday and Monday afternoons. Westerly winds will be 5 to 10 mph on Sunday and around 5 mph on Monday. && .HYDROLOGY... Some isolated showers and thunderstorms are possible this evening, although more widespread showers and thunderstorms are expected tonight into tomorrow as a frontal boundary settles southwards across the region. Rainfall amounts within showers and thunderstorms will be highly variable. While basin average amounts look to be around a quarter to a half of an inch, localized point totals up to an inch are possible. While this rainfall may allow for brief ponding in urban or low lying areas, the recent dry weather makes this rainfall much needed and few hydrologic issues are anticipated through the weekend, as dry weather will then return for Sunday into Monday. Some more showers and thunderstorms will be possible on Tuesday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Frugis NEAR TERM...MSE/Frugis SHORT TERM...Frugis LONG TERM...Rathbun AVIATION...MSE FIRE WEATHER...Frugis HYDROLOGY...Frugis
Hazardous weather outlook, Jul 1, 3:44 PM EDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 344 PM EDT Fri Jul 1 2022 NYZ032-033-038>043-047>054-082>084-VTZ013-021100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Saratoga-Northern Warren-Northern Washington- Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Northern Fulton-Southeast Warren-Southern Washington-Bennington- 344 PM EDT Fri Jul 1 2022 This Hazardous Weather Outlook is for the southern Adirondacks, Mohawk Valley, Saratoga and Lake George Region, Capital District, and Schoharie Valley in eastern New York and for Bennington County in southern Vermont. .DAY ONE...Tonight. There is a chance for thunderstorms this evening into tonight. Any thunderstorms will be capable of producing locally heavy downpours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for additional showers and thunderstorms Saturday, especially during the morning, but the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ014-015-021100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Greene-Eastern Greene-Western Columbia- Eastern Columbia-Western Ulster-Eastern Ulster-Western Dutchess- Eastern Dutchess-Western Windham-Eastern Windham- 344 PM EDT Fri Jul 1 2022 This Hazardous Weather Outlook is for the eastern Catskills, Mid Hudson Valley, and the Taconics in eastern New York, Berkshire County in western Massachusetts, Litchfield County in northwestern Connecticut, and Windham County in southern Vermont. .DAY ONE...Tonight. There is a chance for thunderstorms late this evening into tonight. Any thunderstorms will be capable of producing locally heavy downpours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for additional thunderstorms Saturday. Some storms Saturday afternoon could be strong to severe, with damaging winds being the primary threat. The Storm Prediction Center has a marginal to slight risk of severe thunderstorms over the area. Heavy downpours may also result in ponding of water in urban and low lying areas as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Saturday.
In the hours before
Special weather statement, Jul 1, 8:51 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Albany NY
851 PM EDT Fri Jul 1 2022
NYZ040-047-048-020115-
Schoharie NY-Western Schenectady NY-Montgomery NY-
851 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of southwestern
Schenectady, northern Schoharie and southern Montgomery Counties
through 915 PM EDT...
At 851 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sharon Springs, or 7 miles northwest of Cobleskill, moving east at 35
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cobleskill, Canajoharie, Fonda, Schoharie, Sharon Springs, Fort
Johnson, Delanson, Ames, Tribes Hill, Central Bridge, Glen, Carlisle,
Sharon, Seward, Charleston, Fultonville, Esperance, Zeh Corners,
Beekman Corners and Church Corners.
This includes the following highways...
Interstate 88 between exits 22 and 23.
Interstate 90 near exit 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4299 7438 4298 7425 4273 7417 4273 7418
4271 7416 4267 7417 4266 7417 4266 7464
4274 7467 4279 7467 4283 7465 4284 7469
TIME...MOT...LOC 0051Z 255DEG 29KT 4278 7456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Gitro/MSESpecial weather statement, Jul 1, 9:10 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
910 PM EDT Fri Jul 1 2022
NYZ041-083-020145-
Southeast Warren NY-Northern Saratoga NY-
910 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of south central Warren
and northeastern Saratoga Counties through 945 PM EDT...
At 909 PM EDT, Doppler radar was tracking a strong thunderstorm near
Corinth, or 10 miles northwest of Saratoga Springs, moving east at 40
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Glens Falls, Corinth, Kings, Queensbury, Wilton, South Glens Falls,
Lake Luzerne, Hadley, Gurn Spring, Beartown, French Mountain, Jewell
Corner, Kings Station, Greenfield Center, North Greenfield,
Gansevoort, Porter Corners and Paradise Beach.
This includes Interstate 87 between exits 16 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4328 7360 4327 7360 4325 7359 4324 7360
4322 7358 4319 7359 4318 7358 4317 7359
4315 7358 4314 7359 4312 7394 4328 7398
4339 7364
TIME...MOT...LOC 0109Z 262DEG 34KT 4321 7387
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MSESpecial weather statement, Jul 1, 9:13 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
913 PM EDT Fri Jul 1 2022
NYZ039>041-048>050-082-020145-
Southern Fulton NY-Eastern Schenectady NY-Northern Fulton NY-
Western Schenectady NY-Montgomery NY-Southern Saratoga NY-
Northern Saratoga NY-
913 PM EDT Fri Jul 1 2022
...A strong thunderstorm will impact portions of northeastern
Schenectady, southeastern Fulton, central Saratoga and southeastern
Montgomery Counties through 945 PM EDT...
At 913 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hagaman, or near Amsterdam, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Saratoga Springs, Amsterdam, Glenville, Ballston Spa, Broadalbin,
Hagaman, Round Lake, Fort Johnson, Galway, Rotterdam Junction, Burnt
Hills, Rock City Falls, Country Knolls, North Ballston Spa,
Pattersonville-Rotterdam Junction, Kings, Mount Pleasant, Malta,
Greenfield and Charlton.
People attending Saratoga Performing Arts Center (SPAC) should seek
safe shelter immediately!
This includes the following highways...
Interstate 90 near exit 27.
Interstate 87 between exits 11 and 13N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4295 7424 4309 7426 4322 7383 4291 7376
4283 7432
TIME...MOT...LOC 0113Z 259DEG 41KT 4302 7414
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MSELocal storm report, Jul 1, 9:34 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
934 PM EDT FRI JUL 01 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG AMSTERDAM 42.94N 74.19W
07/01/2022 MONTGOMERY NY TRAINED SPOTTER
MULTIPLE TREES AND POWERLINES DOWN THROUGHOUT AMSTERDAM
&&
EVENT NUMBER ALY2203315
MSEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:51 PM EDT | Special Weather Statement | ALY | Montgomery | 24 min |
| Jul 1, 9:10 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| Jul 1, 9:13 PM EDT | Special Weather Statement | ALY | Saratoga | 32 min |
| Jul 1, 9:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 59 min |
| Jul 1, 11:54 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 36 min |
| Jul 2, 12:08 AM EDT | Special Weather Statement | ALY | Dutchess | 37 min |
| Jul 2, 1:16 AM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 2, 1:58 AM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 2, 2:21 AM EDT | Special Weather Statement | ALY | Ulster | 24 min |
| Jul 2, 2:54 AM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Jul 2, 3:14 PM EDT | Special Weather Statement | ALY | Ulster | 46 min |
| Jul 2, 3:42 PM EDT | Special Weather Statement | ALY | Dutchess | 33 min |
| Jul 2, 3:57 PM EDT | Special Weather Statement | ALY | Ulster | 48 min |
| Jul 2, 4:20 PM EDT | Special Weather Statement | ALY | Dutchess | 40 min |
| Jul 2, 4:47 PM EDT | Special Weather Statement | ALY | Dutchess | 43 min |
| Jul 2, 5:07 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 53 min |
| Jul 2, 5:20 PM EDT | Special Weather Statement | ALY | Putnam | 25 min |
| Jul 2, 5:49 PM EDT | Special Weather Statement | ALY | Putnam | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Severe Thunderstorm Warnings in Vermont, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.